본문 바로가기
KERD
논문KCI 등재

애디슨병 환자에게 리팜핀 투여 후 발생한 급성 부신피질기능 저하증 1예

A Case of Rifampin-Induced Recurrent Adrenal Insufficiency During the Treatment of Pulmonary Tuberculosis in a Patient with Addison's Disease

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류의학일반

초록

Adrenal insufficiency during the treatment of pulmonary tuberculosis is a troublesome condition and can at times be lifethreatening if untreated. Rifampin is one of the most widely prescribed anti-tuberculosis agents. Furthermore, rifampin has been known to be capable of affecting the metabolism of various medications, including glucocorticoids. In this paper, a case of recurrent adrenal insufficiency induced by rifampin during the treatment of pulmonary tuberculosis is reported. The patient was a 63-year-old man who was diagnosed with Addison’s disease 17 years earlier and had been undergoing glucocorticoid replacement therapy. Five months before, the patient manifested pulmonary tuberculosis and was immediately given anti-tuberculosis medication that included rifampin. After one week of medication, general weakness and hyponatremia occurred. Despite the increased dose of the glucocorticoid medication, the adrenal insufficiency recurred many times. Since the substitution of levofloxacin for rifampin, the episodes of adrenal insufficiency have not recurred so far.

Abstract

Adrenal insufficiency during the treatment of pulmonary tuberculosis is a troublesome condition and can at times be lifethreatening if untreated. Rifampin is one of the most widely prescribed anti-tuberculosis agents. Furthermore, rifampin has been known to be capable of affecting the metabolism of various medications, including glucocorticoids. In this paper, a case of recurrent adrenal insufficiency induced by rifampin during the treatment of pulmonary tuberculosis is reported. The patient was a 63-year-old man who was diagnosed with Addison’s disease 17 years earlier and had been undergoing glucocorticoid replacement therapy. Five months before, the patient manifested pulmonary tuberculosis and was immediately given anti-tuberculosis medication that included rifampin. After one week of medication, general weakness and hyponatremia occurred. Despite the increased dose of the glucocorticoid medication, the adrenal insufficiency recurred many times. Since the substitution of levofloxacin for rifampin, the episodes of adrenal insufficiency have not recurred so far.

참고문헌 (16)

  1. Løvås K, "Replacement therapy for Addison's disease:recent developments", Expert Opin Investig Drugs, 17, pp.497~509 (2008)
  2. Arlt W, "Adrenal insufficiency", Lancet, 361, pp.1881~1893 (2003)
  3. McAllister WA, "Rifampicin reduces effectiveness and bioavailability of prednisolone", Br Med J (Clin Res Ed), 286, pp.923~925 (1983)
  4. Remmer H, "Induction of the unspecific microsomal hydroxylase in the human liver", Drug Metab Dispos, 1, pp.224~230 (1973)
  5. Huffman DH, "Correlation of the plasma elimination of antipyrine and the appearance of 4-hydroxy antipyrine in the urine of man", Biochem Pharmacol, 23, pp.197~201 (1974)
  6. Acocella G, "Kinetics of rifampicin and isoniazid administered alone and in combination to normal subjects and patients with liver disease", Gut, 13, pp.47~53 (1972)
  7. Edwards OM, "Changes in cortisol metabolism following rifampicin therapy", Lancet, 2, pp.548~551 (1974)
  8. Kim YJ, "Rifampicin-induced adrenal crisis", Korean J Intern Med, 41, pp.710~715 (1991)
  9. Yokoyama T, "Addison's disease induced by miliary tuberculosis and the administration of rifampicin", Intern Med, 48, pp.1297~1300 (2009)
  10. Kyriazopoulou V, "Rifampicininduced adrenal crisis in addisonian patients receiving corticosteroid replacement therapy", J Clin Endocrinol Metab, 59, pp.1204~1206 (1984)
  11. Guglielmetti L, "Adrenal crisis during anti-tuberculosis treatment", Int J Tuberc Lung Dis, 14, pp.929~930 (2010)
  12. Ju YS, "Rifampin induced adrenal crisis", J Korean Soc Endocrinol, 2, pp.41~44 (1987)
  13. Prieto de Paula JM, "69 years old male patient, with impairment of physical condition, hyperpigmentation, cutaneous lesion and a deficient response to treatment", An Med Interna, 24, pp.599~601 (2007)
  14. Okudaira S, "A case of partial Addison's disease activated with the administration of rifampicin (RFP)", Kekkaku, 74, pp.115~120 (1999)
  15. Kyriazopoulou V., "Glucocorticoid replacement therapy in patients with Addison's disease", Expert Opin Pharmacother, 8, pp.725~729 (2007)
  16. Schulte HM, "Pharmacokinetics of aldosterone in patients with Addison's disease: effect of rifampicin treatment on glucocorticoid and mineralocorticoid metabolism", Clin Endocrinol (Oxf), 27, pp.655~662 (1987)

관련 논문AI추천

이 간행물의 다른 논문 (14건)